Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 181, NWS St. Louis, MO

July 4, 2019Ralls County, Missouri; Pike County, Illinois

NWS St. Louis, MO issued this river flood warning at Jul 4, 2019, 10:56 AM CDT for Ralls County, Missouri; Pike County, Illinois. It took effect at Jul 5, 2019, 1:00 PM CDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Jul 4, 2019, 10:56 AM CDT (15:56 UTC)
In effect from
Jul 5, 2019, 1:00 PM CDT
Expired
Jul 14, 2019, 9:13 PM CDT
In force
9 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, IL, Ralls County, MO

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:53 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 4, 6:53 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
653 AM CDT Thu Jul 4 2019

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 319 AM CDT Thu Jul 4 2019

With very weak flow aloft, the broken record will skip back and
we'll see at least a few more days with seasonably hot and humid
conditions and at least isolated storms. Storm coverage today may
actually be a tick greater than what we saw yesterday thanks to two
disturbances apparent on satellite imagery; an MCV centered in
central Missouri and a weak shortwave across eastern KS. As the
MCV continues to push into NE MO and west-central IL this morning,
isolated to scattered showers and storms are likely in those
areas. By the afternoon, the combination of peak instability and
the slowly passing wave will allow for at least scattered storms
to spread across much of the area. Storm activity will again fall
off with the loss of sunlight, but I anticipate there to be plenty
of lingering outflows across the area, which means we may see
isolated storms through much of the night.

On Friday the upper level pattern will remain largely the same.
Accordingly, the persistence forecast will continue with shower
and storm chances maximized in the afternoon and seasonably hot
and humid conditions. Guidance is hinting at yet another weak wave
moving through the upper level flow on Friday, this time a bit
north of our area. This could enhance storm coverage yet again,
but the wave has yet to eject out of the western CONUS trof and I
don't have a ton of confidence as to when and where this wave
will pass.

.LONG TERM...  (Friday Night through Wednesday)
Issued at 319 AM CDT Thu Jul 4 2019

Quasi-zonal flow will remain in place across the central CONUS
through much of the forecast, resulting in rather similar weather
into early next week. Really the only feature on the horizon to
break the monotony is a weak cold front that is forecast to push
into the Midwest, likely on Sunday. Prior to the frontal passage,
thunderstorm chances will remain in the forecast with the highest
likelihoods in the afternoons. Similarly, we'll see continued
seasonably hot and humid conditions until the front arrives. The
weak front will then spark additional storms before it ushers in
slightly cooler and drier conditions. Accordingly, we'll see
thunderstorm chances diminish early next week, though slight
chances remain in the afternoons. While temperatures will only be
slightly cooler than what we've seen the last several days, lower
dew points should allow heat index readings to be noticeably lower
than what we've been dealing with.

BSH

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 640 AM CDT Thu Jul 4 2019

Scattered showers and thunderstorms will percolate across parts of
central and northeast MO into west central IL this morning. There
are some small cells near KUIN at this time and I have a VCSH for
the time being. By midday, the coverage of showers and storms
within this aforementioned corridor will become more numerous and
I have add a TEMPO group to both KCOU and KUIN with the
anticipation that storms will impact these terminals. Much like
the previous few days, I think the coverage of showers and storms
will diminish by 02-03z and become more spotty for the remainder
of the night.

For the St. Louis region I think the day will play out alot like
the previous few days, however the coverage of scattered storms
may be slightly less than Wednesday. During the later part of the
morning and into the afternoon, the development of diurnal cu and
eventually tcu is expected, with scattered thunderstorms developing
as early as 17-18z, continuing through the afternoon, and dissipating
by around 02z. I only have VCTS in the TAFs due to the expected
scattered coverage and uncertainty in whether a storm may directly
impact a terminal. However if a storm does have a direct impact
then gusty winds and a short period of MVFR to IFR flight conditions
would be possible. Storms should dissipate by 02z and the weather
for the remainder of tonight should largely be void of precipitation.

SPECIFICS FOR KSTL:

I think the day will play out alot like the previous few days,
however the coverage of scattered storms may be slightly less than
Wednesday. During the later part of the morning and into the
afternoon, the development of diurnal cu and eventually tcu is
expected, with scattered thunderstorms developing as early as
17-18z, continuing through the afternoon, and dissipating by
around 02z. I only have VCTS in the TAF due to the expected
scattered coverage and uncertainty in whether a storm may directly
impact KSTL. However if a storm does have a direct impact then
gusty winds and a short period of MVFR to IFR flight conditions
would be possible. Storms should dissipate by 02z and the weather
for the remainder of tonight should largely be void of precipitation.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 4, 3:38 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
338 AM CDT Thu Jul 4 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050845-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
338 AM CDT Thu Jul 4 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected in eastern Missouri and
southern Illinois through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for thunderstorms continues for portions of the area each
day from Friday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:56 AM CDTRiver Flood WarningLSXMarion8 days

Nearby

River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.